Alabama, 2015

Hail and Damaging Winds in Alabama, June 23, 2015

June 23, 2015 · NWS HUN · 7 events in 2 counties and zones

A weak short wave in the mid levels combined with an unstable atmosphere to produce several reports of wind damage and a report of large hail in northern Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A weak short wave in the mid levels combined with an unstable atmosphere to produce several reports of wind damage and a report of large hail in northern Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 23, 8:16 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 23, 8:16 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
916 PM CDT TUE JUN 23 2015

.UPDATE...
INCREASED RAIN CHANCES FOR THE LATE EVENING...ALONG WITH MINOR
TEMP...DEWPOINT...AND CLOUD COVER TWEAKS.

&&

.DISCUSSION...
AFTER ANOTHER HOT/HUMID DAY ACROSS THE TENNESSEE VALLEY...THERE IS A
CHANCE THAT SOME OF THE AREA COULD RECEIVE SHOWERS LATER THIS
EVENING...AS A CLUSTERS OF CONVECTION NOW AFFECTING PARTS OF WESTERN
AND MIDDLE TENNESSEE APPROACHES. EARLIER...HIGH TEMPERATURES ACROSS
THE AREA WERE AS HIGH AS 98 AT MUSCLE SHOALS AND HUNTSVILLE. SLIGHTLY
HIGHER MOISTURE VALUES OVER NW ALABAMA ENABLED HEAT INDICES TO REACH
105 FOR A COUPLE HOURS AT THE MUSCLE SHOALS AIRPORT...PRODUCING
HEAT ADVISORY CONDITIONS. FROM CHECKING A FEW OBSERVATIONS AROUND
THE REGION...A FEW OTHER SITES WEST OF I65 CAME CLOSE TO 105 HEAT
INDICES ALSO. SLIGHTLY COOLER TEMPERATURES WERE NOTED FOR OUR CENTRAL
AND EASTERN AREAS...BUT WITH HIGHS STILL IN THE LOW/MID 90S.

BEFORE THE HEAT RETURNS TOMORROW...A CLUSTER OF SHOWERS AND
THUNDERSTORMS TRACKING TO THE SE 10-15 MPH OVER WEST/MIDDLE TENNESSEE
APPROACHES THE FORECAST AREA. A FEW SHOWERS AND STORMS HAVE ALREADY
AFFECTED PARTS OF OUR SOUTHERN MIDDLE TENNESSEE COUNTIES AND A FEW
PLACES IN ALABAMA NORTH OF THE TENNESSEE RIVER. MODEL OUTPUT FROM
THE RAP AND HRRR BOTH INDICATE THAT THE MID-TN ACTIVITY...SHOULD IT
HOLD TOGETHER...WILL BEGIN AFFECTING THE AREA LATER THIS EVENING...
SAY IN THE NEXT 1 TO 2 HOURS. THE NEW NAM WAS NOT AS WET...SUGGESTING
THE SYSTEM SHOULD FADE AS IT REACHES THE FORECAST AREA. MAIN IMPACTS
FROM THIS SYSTEM (FROM CURRENT RADAR TRENDS) SHOULD IT MAINTAIN
INTENSITY ARE WIND GUSTS TO 50 MPH...SMALL HAIL...FREQUENT
LIGHTNING...AND LOCALLY HEAVY RAIN. THE MODELS WERE IN GENERALLY GOOD
AGREEMENT ENDING THE ACTIVITY AFTER MIDNIGHT...AS IT PUSHES FURTHER
SOUTHWARD AND/OR DISSIPATES.

ONLY MADE MINOR TWEAKS TO TEMP/DEWPOINT/SKY GRIDS FOR THE
OVERNIGHT...MAINLY AN UPDATE TO CURRENT TRENDS. TEMP TRENDS WERE
MAINLY DOWN A DEGREE OR TWO IN SOME SPOTS. FROM NEW DATA COMING
IN...SEE LITTLE REASON TO CHANGE ON-GOING THINKING ON A WIDER AREAL
COVERAGE OF HEAT ADVISORY CONDITIONS ON WED. RESIDUAL MOISTURE FROM
ANY RAIN THAT OCCURS TONIGHT...WILL CERTAIN HELP IN THIS DEPARTMENT
TOMORROW.

RSB

&&

.AVIATION...
/ISSUED 635 PM CDT TUE JUN 23 2015/
FOR 00Z TAFS...WILL CONTINUE WITH VFR CONDITIONS THROUGH THE FORECAST
PERIOD FOR HSV AND MSL. ISOLATED SHRA/TSRA TRYING TO SLOWLY DEVELOP
ACROSS THE AREA...BUT AM NOT CONFIDENT ENOUGH AT THIS TIME TO ADD
SHRA/TSRA MENTION TO THE FORECAST FOR HSV AND MSL.

TT

&&

.PREV DISCUSSION...
/ISSUED 345 PM CDT TUE JUN 23 2015/
LOW PRESSURE SYSTEM MOVING OUT OF THE GREAT LAKES REGION AND INTO THE
NE US HAS A WEAK COLD FRONT EXTENDING SW THROUGH THE OH VALLEY AND
INTO THE CENTRAL PLAINS STATES. OUT AHEAD OF THIS...MULTIPLE OUTFLOW
BOUNDARIES WERE NOTED ON VIS SATELLITE AND RADAR IMAGERY TODAY FROM
THE MCS THAT MOVED THROUGH IL YESTERDAY. THE NAM AND HIRES ARW/NMM
MODELS DEVELOP SHOWERS/THUNDERSTORMS OVER THE MO/IL/KY AREA THIS
AFTERNOON AND DROP THEM S/SE INTO THE TN VALLEY THIS EVENING WITH
ACTIVITY TAPERING OFF AFTER MIDNIGHT. THE MAIN THREAT WITH ANY STORMS
THAT FORM WILL BE WIND GUSTS AROUND 40 MPH...HEAVY RAIN AND FREQUENT
LIGHTNING.

THE MAIN STORY CONTINUES TO BE THE HOT TEMPERATURES AND HEAT INDEX
VALUES EXPECTED OVER THE NEXT TWO DAYS. GUIDANCE HAS BEEN FLUCTUATING
BACK AND FORTH ON WHICH DAY WILL BE THE HOTTEST...WEDNESDAY OR
THURSDAY. TEMPS THE PAST FEW DAYS HAVE BEEN FAIRLY CONSISTENT AND
TOPPING OUT AROUND 98 DEGREES. THIS WILL BE THE CASE FOR
WEDNESDAY/THURSDAY AND COULD SEE TEMPS A DEGREE WARMER WITH THE
ADVERTISED HIGH PRESSURE SYSTEM CENTERED OVER THE AREA BOTH WEDNESDAY
AND THURSDAY. THE ONLY CONCERN WILL BE THE DEWPOINT TEMPERATURES AND
WHETHER OR NOT THEY MIX DOWN BELOW 70 DEGREES DURING THE AFTERNOON
HOURS. OVER THE WEEKEND WE HAD MORE DRY AIR ALOFT AND WITH THE HOT
TEMPERATURES WE WERE ABLE TO MIX DOWN SOME OF THIS DRIER AIR DOWN TO
THE SURFACE WHICH KEPT HEAT INDICES BELOW CRITERIA. FORECAST
SOUNDINGS KEEP PWAT VALUES AROUND 1.7 TO 1.8 INCHES WED/THUR AND WITH
THE HIGH OVER HEAD THERE IS LITTLE IN THE WAY OF DRY AIR ADVECTION TO
DECREASE THESE VALUES ANY. AS WITH TODAY THE MOISTURE FROM DECAYING
MCSS OVER THE MIDWEST SHOULD HELP TO KEEP HIGHER DEWPOINTS AROUND.
SO...THE NEXT TWO DAYS WILL LIKELY FOLLOW A SIMILAR TREND AS TODAY
WITH DEWPOINTS HOLDING IN THE LOWER 70S AND TEMPS IN THE UPPER 90S TO
NEAR 100 DEGREES.

THIS WILL ALLOW FOR HEAT INDICES TO REACH ABOVE 105 DEGREES FOR NORTH
CENTRAL AND NORTHWESTERN ALABAMA ON WEDNESDAY AND HAVE ISSUED A HEAT
ADVISORY BASED ON THESE VALUES. GUIDANCE HAS COME IN WARMER FOR
THURSDAY WITH TEMPS IN THE MID TO UPPER 90S AND DEWPOINTS IN THE
LOWER 70S. BELIEVE THAT WE COULD REACH HEAT ADVISORY CRITERIA AGAIN
ON THURSDAY BUT WITH SOME GUIDANCE SHOWING INCREASED CLOUD COVER AND
A FEW SHOWERS DEVELOPING EARLY AFTERNOON...THERE IS ENOUGH
UNCERTAINTY TO HOLD OFF.

THE HIGH PRESSURE SYSTEM DISSIPATES AND SHIFTS EAST THURSDAY INTO
FRIDAY WHILE A LOW PRESSURE SYSTEM AND UPPER LEVEL TROUGH DROPS SE
OUT OF THE NORTHERN PLAINS TOWARDS THE TN VALLEY. THIS SYSTEM WILL
BRING SOME MUCH NEEDED RELIEF FROM THE HEAT AND SOME WELCOMED RAIN.
THE FORCING ASSOCIATED WITH THE FRONT AND THE UPPER LEVEL SYSTEM
SHOULD ALLOW FOR MORE WIDESPREAD SHOWERS/THUNDERSTORMS TO FORM ON
FRIDAY. SHEAR INCREASES ON SATURDAY AS THE FRONT NEARS THE AREA AND
WE COULD SEE MORE ORGANIZED STORMS DEVELOP ON SATURDAY WITH A FEW
POTENTIALLY STRONG THUNDERSTORMS. HIGH TEMPERATURES ON FRIDAY WILL
RETURN TO NORMAL WITH VALUES NEAR 90 AND THEN DROP INTO THE LOW TO MID
80S ON SATURDAY. THE GFS AND ECMWF DIFFER IN THE TIMING OF WHEN THE
FRONT MOVES THROUGH THE AREA...BUT IT SHOULD BE SOUTH AND EAST BY
SUNDAY. WE WILL REMAIN IN NORTHERLY/NORTHWESTERLY FLOW INTO EARLY
NEXT WEEK WHICH WILL KEEP TEMPS BELOW NORMAL IN THE MID 80S.

STUMPF

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY FROM 10 AM TO 9 PM CDT WEDNESDAY FOR ALZ001>007-016.

TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 23, 8:19 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
919 PM CDT TUE JUN 23 2015

ALZ001>010-016-TNZ076-096-097-241000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
919 PM CDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST INTO SOUTHERN
MIDDLE TENNESSEE AND INTO NORTHERN ALABAMA ALONG THE
TENNESSEE/ALABAMA BORDER THROUGH MIDNIGHT. SOME STORMS MAY PRODUCE
STRONG GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON WITH A
BETTER CHANCE OF SHOWERS AND THUNDERSTORMS RETURNING FOR THE END OF
THE WEEK AND INTO THE WEEKEND. STRONG GUSTY WINDS AND FREQUENT
LIGHTNING WILL BE THE MAIN HAZARDS.

DANGEROUS HEAT IS EXPECTED THROUGH THURSDAY WITH AFTERNOON HIGH
TEMPERATURES IN THE MID TO UPPER 90S. HEAT INDEX VALUES ARE EXPECTED
TO REACH AT OR ABOVE 105 DEGREES IN SEVERAL LOCATIONS ALONG AND WEST
OF THE INTERSTATE 65 CORRIDOR. HEAT INDEX VALUES OF 95 TO 105 ARE
EXPECTED FURTHER EAST.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 5:51 PM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
651 PM CDT TUE JUN 23 2015

TNZ096-240030-
LINCOLN TN-
651 PM CDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LINCOLN COUNTY UNTIL
730 PM CDT...

AT 651 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES EAST OF PULASKI...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CASH POINT...DELLROSE...MCBURG AND BOONSHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3518 8664 3501 8681 3505 8684 3526 8683
      3526 8680 3525 8675
TIME...MOT...LOC 2351Z 329DEG 19KT 3521 8683

TT
Special weather statement, Jun 23, 7:12 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
812 PM CDT TUE JUN 23 2015

TNZ076-097-240200-
MOORE TN-FRANKLIN TN-
812 PM CDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOORE AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 900 PM CDT...

AT 812 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LYNCHBURG...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...LYNCHBURG...DECHERD...ESTILL SPRINGS...TIMS FORD LAKE...
ARNOLD AFB...OAK GROVE AND WOODS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3541 8625 3539 8628 3539 8625 3537 8626
      3537 8628 3534 8624 3535 8622 3536 8617
      3535 8616 3536 8616 3535 8607 3531 8600
      3512 8614 3529 8644 3535 8641 3536 8633
      3541 8628
TIME...MOT...LOC 0112Z 302DEG 16KT 3534 8631

TT
Special weather statement, Jun 23, 7:43 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
843 PM CDT TUE JUN 23 2015

ALZ006-TNZ096-240230-
MADISON AL-LINCOLN TN-
843 PM CDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND
SOUTHWESTERN LINCOLN COUNTIES UNTIL 930 PM CDT...

AT 843 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
EAST OF ARDMORE...OR 13 MILES SOUTHWEST OF FAYETTEVILLE...MOVING EAST
AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MERIDIANVILLE...HAZEL GREEN...LINCOLN...BLANCHE...BELLEVIEW...CRYSTAL
SPRINGS...TAFT...COLDWATER...FISK AND ELKWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3509 8645 3488 8657 3493 8678 3499 8678
      3499 8681 3511 8676
TIME...MOT...LOC 0143Z 287DEG 13KT 3501 8672

TT
Special weather statement, Jun 23, 8:56 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
956 PM CDT TUE JUN 23 2015

ALZ006-TNZ096-240330-
MADISON AL-LINCOLN TN-
956 PM CDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MADISON AND
SOUTHEASTERN LINCOLN COUNTIES UNTIL 1030 PM CDT...

AT 956 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAYETTEVILLE...MOVING SOUTHEAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...HAZEL GREEN...LINCOLN...ELORA...MOLINO...SKINEM...
FLINTVILLE...BELLEVIEW...PLEVNA AND CRYSTAL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3502 8634 3494 8641 3492 8664 3515 8671
      3522 8651
TIME...MOT...LOC 0256Z 335DEG 8KT 3512 8657

RSB
Special weather statement, Jun 23, 9:32 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1032 PM CDT TUE JUN 23 2015

ALZ001-002-240415-
LAUDERDALE AL-COLBERT AL-
1032 PM CDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE AND NORTHERN COLBERT
COUNTIES UNTIL 1115 PM CDT...

AT 1031 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
COLLINWOOD TO NEAR PICKWICK DAM...AND MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...SHEFFIELD...J P COLEMAN STATE PARK...
KILLEN...CHEROKEE...ST. FLORIAN...UNDERWOOD-PETERSVILLE...WATERLOO
AND MARGERUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3500 8750 3480 8733 3472 8811 3489 8810
      3492 8816 3501 8820
TIME...MOT...LOC 0331Z 315DEG 61KT 3511 8767 3508 8826

TT

The radar

The Columbus AFB radar (KGWX), 120 km away, was scanning. The volume nearest the first event began at 03:37 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Lauderdale

When
June 23, 9:38 PM CST to 9:43 PM CST
Where
Lauderdale County, 3 mi NNW of Waterloo to 2 mi ESE of Waterloo
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.960, -88.090

A few power lines and a tree were downed by thunderstorm winds along Lauderdale County Road 14.

Thunderstorm Wind, Lauderdale

When
June 23, 9:43 PM CST
Where
Lauderdale County, 2 mi ENE of Waterloo
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.931, -88.037

A few power lines were downed by thunderstorm winds in front of Waterloo, Alabama fire station number one.

Thunderstorm Wind, Lauderdale

When
June 23, 9:43 PM CST
Where
Lauderdale County, 1 mi SW of Wright
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.910, -87.993

A tree was downed by thunderstorm winds on Lauderdale County Road 8 and near Lauderdale County Road 14, just southwest of Wright, Alabama.

Thunderstorm Wind, Lauderdale

When
June 23, 9:43 PM CST
Where
Lauderdale County, 2 mi NE of Cloverdale
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.950, -87.745

A seven inch diameter tree was downed by thunderstorm winds at Lauderdale County Road 266 and County Road 139, about two miles northeast of Cloverdale, Alabama.

Thunderstorm Wind, Madison

When
June 23, 11:35 PM CST to 11:42 PM CST
Where
Madison County, 3 mi SSW of Harvest to 0.98 mi E of Harvest
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.810, -86.790

A few trees were downed by thunderstorm winds at the Harvest, Alabama Volunteer Fire department, extending to Harvest, Alabama.

Hail, Madison

When
June 23, 11:42 PM CST
Where
Madison County, Harvest
Measured
1 in hail
Reported by
Public
Coordinates
34.850, -86.770

Quarter sized hail was reported.

Thunderstorm Wind, Madison

When
June 23, 11:44 PM CST to 11:55 PM CST
Where
Madison County, 6 mi ESE of Redstone Aaf to 3 mi E of Moores Mill
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.647, -86.603

A couple of large trees were downed by thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588553, 588554, 588560, 588564, 588572, 588573, 588574.